MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS LUER-LOK; PISTON SYRINGE
Catalog Number 305062
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe blunt fill 5ml ll w/ndl 18x1-1/2 needle went through the shield.The following information was provided by the initial reporter: material #305062 batch #5297089.Rcc received a complaint via email.I want to report an incident that happened yesterday (b)(6) 2025 at (b)(6).An employee was stocking syringes and one of the needles pocked his middle finger in the open palm side of his left hand.It was an unused unopened needle (see attached pictures) with a defective cap on the needle.The syringe is sequestered.Supplier: (b)(4).
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - needle through shield.One sample and two photos of a 5 ml luer lok syringe with an 18 x 1½" needle attached (part number 305062, batch 5297089) were received and reviewed.The physical sample arrived in an unsealed package containing all required product information and showed a broken needle shield at the end, leaving the needle tip exposed.The accompanying photos include one showing the top web of the sealed package with all applicable labeling and another showing the syringe inside the sealed package with the needle shield broken in the same manner.This condition is non conforming to product specifications, and the likely root cause of the broken shield is associated with the assembly process.A device history record review was completed for material number 305062, lot 5297089.All in process and final visual inspections were performed as required, and no quality notifications related to the reported condition were identified.The lot met acceptance criteria per the inspection control plan, was approved for shipment, and is in compliance with applicable product specifications.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured in trend reports and monitored monthly, and our business team regularly reviews the collected data to identify any emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23998544
Report Number1213809-2025-00811
Device Sequence Number16084798
Product Code FMF
UDI-Device Identifier00382903050628
UDI-Public(01)00382903050628(17)300930(10)5297089
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305062
Device Lot Number5297089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown